Alert archive / California / High Surf Advisories in 2016

High Surf Advisory 2, NWS Los Angeles, CA

January 8, 2016Los Angeles County, California

NWS Los Angeles, CA issued this high surf advisory at Jan 8, 2016, 3:41 AM PST for Los Angeles County, California. It took effect at Jan 8, 2016, 4:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 3:41 AM PST (11:41 UTC)
In effect from
Jan 8, 2016, 4:00 AM PST
Expired
Jan 8, 2016, 9:00 PM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WHUS46 KLOX 081141
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PST FRI JAN 8 2016

CAZ034-035-081945-
/O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/
/O.NEW.KLOX.SU.Y.0002.160108T1200Z-160109T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
341 AM PST FRI JAN 8 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...13 TO 15 FEET WITH MAX SETS TO 18 FEET THIS MORNING
  GRADUALLY SUBSIDING THROUGH THE DAY TO AROUND 10 FEET BY THIS
  EVENING.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN
  PREVIOUSLY DRY BEACHES AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-081945-
/O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/
/O.NEW.KLOX.SU.Y.0002.160108T1200Z-160109T0500Z/
VENTURA COUNTY COAST-
341 AM PST FRI JAN 8 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...7 TO 9 FEET WITH MAX SETS TO 12 FEET THIS MORNING
  GRADUALLY SUBSIDING THROUGH THE DAY.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING
  BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN
  PREVIOUSLY DRY BEACHES AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-087-081945-
/O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/
/O.NEW.KLOX.SU.Y.0002.160108T1200Z-160109T0500Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
341 AM PST FRI JAN 8 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...6 TO 8 FEET WITH MAX SETS TO 10 FEET THIS MORNING
  GRADUALLY SUBSIDING THROUGH THE DAY.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN
  PREVIOUSLY DRY BEACHES AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-081245-
/O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
341 AM PST FRI JAN 8 2016

...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF WARNING. 

SURF HAS SUBSIDED BELOW HIGH SURF WARNING AND HIGH SURF ADVISORY
CRITERIA...HOWEVER ELEVATED SURF AND STRONG RIP CURRENTS WILL
CONTINUE TODAY. LOCAL MAX SETS TO 8 FEET WILL BE POSSIBLE ON
EXPOSED WEST-FACING BEACHES.

$$

SUKUP
4 follow-up statements
431 
WHUS46 KLOX 081927
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1127 AM PST FRI JAN 8 2016

CAZ034-035-090330-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1127 AM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...10 TO 13 FEET.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-090330-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
VENTURA COUNTY COAST-
1127 AM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...6 TO 8 FEET OCCASIONAL 10 FEET.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING 
  BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. 

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-087-090330-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
1127 AM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...6 TO 8 FEET.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$
947 
WHUS46 KLOX 090258
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
658 PM PST FRI JAN 8 2016

.A LONG PERIOD WESTERLY SWELLS WILL CONTINUE TO SUBSIDE OVER THE
AREA TONIGHT. ANOTHER LARGE LONG-PERIOD SWELL COULD DEVELOP EARLY
NEXT WEEK.

CAZ034-035-090500-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
658 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...7 TO 10 FEET WITH SETS TO 12 FEET.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-090500-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
VENTURA COUNTY COAST-
658 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...56 TO 8 FEET WITH SETS TO 10 FEET.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING 
  BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. 

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-087-090500-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
658 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...5 TO 7 FEET WITH SETS TO 8 FEET.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

HALL
048 
WHUS46 KLOX 090258 CCA
CFWLOX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
658 PM PST FRI JAN 8 2016

.A LONG PERIOD WESTERLY SWELLS WILL CONTINUE TO SUBSIDE OVER THE
AREA TONIGHT. ANOTHER LARGE LONG-PERIOD SWELL COULD DEVELOP EARLY
NEXT WEEK.

CAZ034-035-090500-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
658 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...7 TO 10 FEET WITH SETS TO 12 FEET.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-090500-
/O.COR.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
VENTURA COUNTY COAST-
658 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...6 TO 8 FEET WITH SETS TO 10 FEET.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING 
  BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. 

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ041-087-090500-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
658 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* SURF...5 TO 7 FEET WITH SETS TO 8 FEET.

* LOCATIONS...LARGEST ON WEST-FACING BEACHES.

* IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE 
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN 
  PREVIOUSLY DRY BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

HALL
309 
WHUS46 KLOX 090448
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
848 PM PST FRI JAN 8 2016

CAZ034-035-040-041-087-090600-
/O.EXP.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
848 PM PST FRI JAN 8 2016

...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

SURF WILL CONTINUE TO SUBSIDE TONIGHT AS A LARGE WESTERLY SWELL
DIMINISH.

$$

HALL

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 8, 3:30 AM PST, 11 minutes earlier.

Area forecast discussion, Jan 8, 3:30 AM PST, 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PST FRI JAN 8 2016

.SYNOPSIS...

DRY AND COOL WEATHER WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT. A
WEAK COLD FRONT WILL BRING SHOWERS TO THE AREA SATURDAY AND SATURDAY
NIGHT. DRY WEATHER WILL RETURN FOR SUNDAY INTO MONDAY FOR MOST
AREAS...THEN A COUPLE OF WEAK WEATHER SYSTEMS WILL BRING A SLIGHT
CHANCE OF RAIN TO SOUTHWESTERN CALIFORNIA THROUGH THE MIDDLE OF NEXT
WEEK. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH THE PERIOD.

&&

.SHORT TERM (TODAY-SUN)... AN UPPER RIDGE AND WEAK NORTH OFFSHORE
FLOW WILL COMBINE TO PRODUCE A MOSTLY SUNNY DAY. THERE IS JUST
ENOUGH OF AN OFFSHORE PUSH FOR AN I-5 CORRIDOR WIND ADVISORY THROUGH
MID MORNING. THE COOL DRY AIR MASS AND CLEAR SKIES COMBINED TO
PRODUCE CHILLY EARLY MORNING LOW TEMPERATURES AND THERE WILL LIKELY
BE SOME TEMPS NEAR 32 DEGREES IN THE OJAI VLY.

TONIGHT SHOULD BE PRETTY UNEVENTFUL AS THE RIDGE BEGINS BREAK DOWN.
THERE WILL BE AN INCREASE IN CLOUDS ACROSS SLO COUNTY AS WEAK
IMPULSE BEGINS TO APPROACH THE COAST.

MDLS HAVE BEEN FLIP FLOPPING ON THE SYSTEM SLATED TO MOVE THROUGH
THE AREA SATURDAY. TODAYS RUNS FAVOR A WEAKER SLOWER SYSTEM AND IT
LOOKS LIKE A HIGH POP LOW QPF TYPE OF EVENT. ALL MDLS ARE A LITTLE
SLOWER SO KEPT LOW POPS AROUND INTO SATURDAY NIGHT. THIS LOOKS LIKE
A TENTH OF AN INCH TO A QUARTER INCH TYPE OF SYSTEM WITH RAINFALL
RATES UNDER A QUARTER INCH PER HOUR. THE AIRMASS IS PRETTY STABLE SO
THERE IS NO THREAT OF TSTMS, SNOW LEVELS WILL BE NEAR 5500 FEET AND
AREAS ABOVE 6000 FEET WILL SEE A FEW INCHES OF NEW SNOW.

A LITTLE RIDGE POPS IN ON SUNDAY BUT BEFORE IT CAN ESTABLISH ITSELF
THE OUTGOING SYSTEM WILL LINGER JUST LONG ENOUGH TO WARRANT A SLIGHT
CHC OF RAIN OVER L.A. COUNTY IN THE MORNING. OTHERWISE SKIES WILL
CLEAR. MAX TEMPS WILL WARM A DEGREE OR TWO BUT WILL 6 OR SO DEGREES
BLO NORMAL.

.LONG TERM (MON-THU)... A WEAK TROF TRIES TO FIGHT ITS WAY THROUGH
THE RIDGE ON MONDAY AND FOR THE MOST PART FAILS. THE BEST IT CAN
MANAGE IS CHC OF RAIN FOR THE CENTRAL COAST. RAINFALL IF ANY WILL BE
A TENTH OR LESS. OTHERWISE SKIES WILL BE CLOUDIER AND MAX TEMPS WILL
REMAIN BLO NORMAL.

ANOTHER RIDGE ON TUESDAY WILL MAKE FOR PLEASANT MOSTLY SUNNY DAY.

ANOTHER TROF TRIES TO MAKE ITS WAY PAST THE RIDGE ON WEDNESDAY. AT
ONE TIME THE MDLS WERE KEEN ON MAKING THIS SYSTEM A FAIRLY LARGE ONE
WITH DECENT AMOUNTS OF RAINFALL. NOW...NOT SO MUCH. KEPT POPS IN
OVER THE ENTIRE AREA ALTHO CURRENT MDL THINKING KEEP THINGS CONFINED
TO THE CENTRAL COAST...BUT YOU NEVER KNOW WHAT TODAYS MDL RUNS WILL
BRING THERE WILL BE SOME CLOUDS AND MAX TEMPS REALLY SHOULD NOT
CHANGE MUCH.

MDLS HINT AT A DRY INSIDE SLIDER FOR THURSDAY WHICH WOULD LEAD TO
BREEZY DRY AND COOL CONDITIONS.

SPEAKING OF COOL DOWNTOWN L.A. HAS NOT HAD A MAX TEMP ABOVE NORMAL
SINCE THE 18TH OF DEC (IT REACHED NORMAL ONCE ON THE 23RD) AND THE
CURRENT FORECAST INDICATES THAT THE NEXT 10 WILL BE BLO NORMAL ALSO.

&&

.AVIATION...

08/1115Z

AT 1100Z THERE WAS NO MARINE LAYER AT KLAX.

MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS AT MOST TAF SITES FOR
THE NEXT 24+ HOURS. THERE IS A 20 PERCENT CHANCE FOR MVFR CIGS OR
VSBY AT KSBP AND KSMX THROUGH 16Z. RAIN ASSOCIATED WITH A COLD FRONT
WILL APPROACH KSBP AND KPRB LATE FRIDAY NIGHT...BUT SHOULD HOLD OFF
UNTIL AFTER 09/1200Z.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS FOR THE NEXT 30 HOURS.
LIGHT NORTHEAST/EAST WINDS ARE POSSIBLE THIS MORNING AND AGAIN
ON SATURDAY MORNING...BUT WIND SPEEDS SHOULD REMAIN BELOW 10KT.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS FOR THE NEXT 24 HOURS.

&&

.MARINE...

08/300 AM.

SMALL CRAFT ADVISORY (SCA) WINDS WILL LINGER THIS MORNING FOR THE
OUTER WATERS S OF PT CONCEPTION AND WESTERN PORTIONS OF THE INNER
WATERS. A LARGE W-NW SWELL WILL GRADUALLY SUBSIDE TODAY...BUT WILL
REMAIN LARGE ENOUGH TO KEEP ADVISORIES GOING THROUGH THIS EVENING
FOR ALL OUTER WATERS AND THE INNER WATERS N OF PT CONCEPTION. THE
SCA FOR THE INNER WATERS S OF PT CONCEPTION MAY NEED TO BE EXTENDED
INTO THE AFTERNOON IF THE WINDS AND/OR LARGE W-NW SWELL DOES NOT
SUBSIDE BEFORE 9AM.

THE NEXT COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS
LATE FRIDAY NIGHT AND SATURDAY. RAIN IS LIKELY WITH THIS FRONT...BUT
THUNDERSTORMS ARE NOT EXPECTED. SOUTHERLY WINDS AHEAD OF THE FRONT
COULD APPROACH SCA CRITERIA.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 7, 1:10 PM PST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
110 PM PST THU JAN 7 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
110 PM PST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

IT WILL BE BREEZY ACROSS CATALINA ISLAND AND THE ANTELOPE VALLEY.
VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA
BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA
BEACHES FRIDAY. LIGHT RAIN AND MOUNTAIN SNOW WILL CREATE HAZARDOUS
DRIVING CONDITIONS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:42 PM PSTFreeze WarningLOX12 hr
Jan 7, 8:44 PM PSTSmall Craft Advisory for Hazardous SeasLOX24 hr
Jan 8, 2:52 PM PSTFrost AdvisoryLOX18 hr

Nearby

High Surf Advisories in California, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.